# SDR CA120417006

- Difficulty date: April 5, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 6,998 hours
- Engine: Lyc LO360E1A6
- Propeller: Hartzl HCC2YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 15B26090
- Condition: Corroded
- Location: Engine
- Part time: 1,989 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LEFT ENGINE WHILE PERFORMING 50/100 HRS INSPECTION, REMOVAL OF A PUSHROD HSG FOR SEAL REPLACEMENT PERMITTED THE REMOVAL OF THAT SPECIFIC HYDRAULIC LIFTER.  VISUAL INSPECTION OF THE CAMSHAFT END OF LIFTER REVEALED HEAVY PITTING OF THE CONTACT SURFACE OF THE LIFTER WITH CAMSHAFT LOBE. AS PRECAUTION MEASURE, THE SAME CYLINDER OTHER LIFTER WAS REMOVED AND ALSO REVEALED PITTING.  ALL ENGINE LIFTERS WERE REMOVED AND INSPECTED. ON A TOTAL OF 8 LIFTERS FOR THIS ENGINE, ONLY THE NR 2 CYLINDER EXHAUST LIFTER WAS NOT REPLACED.  GROUND RUN C/OUT AND ACFT RETURNED TO SERVICE.  ENGINE, TBO= 2000 HRS.
